Oklahoma, 2018

High Wind in Oklahoma, November 25, 2018

November 25, 2018 · NWS OUN · 4 events in 4 counties and zones

Strong winds occurred behind a cold front across most of Oklahoma during the morning and early afternoon on the 25th.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Strong winds occurred behind a cold front across most of Oklahoma during the morning and early afternoon on the 25th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 25, 8:02 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Nov 25, 8:02 AM CST, 1 hour 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
802 AM CST Sun Nov 25 2018

.UPDATE...
Added mention of light rain across far northern Oklahoma, which
will likely mix with or change over to light snow through the
morning. No accumulations are expected. Also increase wind speeds
a bit and changed forecast temperatures to indicate steady or
falling temperatures behind the front. Sunshine this afternoon
may allow some recovery, especailly western Oklahoma and western
north Texas, but not much.

We will be monitoring for the need of a High Wind Warning for a
few hours later this morning or early afternoon, primarily across
western parts of Oklahoma.

&&

.PREV DISCUSSION... /issued 437 AM CST Sun Nov 25 2018/

DISCUSSION...

AVIATION...
Very strong and gusty northwest wind will persist today behind a
cold front. They will diminish somewhat overnight. MVFR ceilings
are expected in northern Oklahoma this morning, but will become
VFR this afternoon. VFR conditions are expected elsewhere.

PREV DISCUSSION... /issued 344 AM CST Sun Nov 25 2018/

DISCUSSION...
Strong northwest winds will spread over all of Oklahoma today
while the upper low tracks across southern Kansas bringing strong
mixing down across areas to the south. The HRRR forecast some
50 knot 925 mb winds across northern Oklahoma later this morning.
We think the wind advisory will probably cover that at the high
end, but a short-term, small-area high wind warning could be
necessary later this morning. Winds will subside this evening as
the low pressure moves east and the air mass passes over Oklahoma
on a much calmer Monday. Tonight will be the coldest period of the
coming week before a warming trend starts early next week.
Afternoon readings in the 60s will return by Thursday with
generally downslope, northwesterly flow. By late next week a
progressive, open trough passes through the southern plains
brining a chance of rain Friday and Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  45  26  48  30 /   0   0   0   0
Hobart OK         46  27  52  30 /   0   0   0   0
Wichita Falls TX  53  27  52  32 /   0   0   0   0
Gage OK           41  26  52  27 /  10   0   0   0
Ponca City OK     43  24  45  26 /  20   0   0   0
Durant OK         55  29  50  32 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 3 PM CST this afternoon for OKZ004>024-
     033>038.

     Wind Advisory until 6 PM CST this evening for OKZ025>032-039>048-
     050>052.

TX...Wind Advisory until 3 PM CST this afternoon for TXZ083>085-087-
     088.

     Wind Advisory until 6 PM CST this evening for TXZ086-089-090.

&&

11/23
Hazardous weather outlook, Nov 25, 4:10 AM CST, 5 hours before
Hazardous Weather Outlook
National Weather Service Norman OK
410 AM CST Sun Nov 25 2018

OKZ004>048-050>052-TXZ083>090-261015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
410 AM CST Sun Nov 25 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Wind...
Strong north to northwest winds will affect the area today with
wind gusts over 40 mph. Wind gusts around 50 mph will be possible
in parts of western Oklahoma.

.Cold...
Colder air moving into the region will likely lead to steady
and/or falling temperatures today. In addition, the colder
temperatures combined with the strong winds will lead to cold wind
chills in the 20s and 30s across the area during the day.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

No hazardous weather is expected at this time.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Nov 25, 7:22 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
722 AM CST SUN NOV 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 AM     NON-TSTM WND GST FREEDOM                 36.77N 99.11W
11/25/2018  M56 MPH          WOODS              OK   ASOS

            POST-FRONTAL WIND

&&

ZWINK
Local storm report, Nov 25, 7:27 AM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
727 AM CST SUN NOV 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     NON-TSTM WND GST ALVA                    36.80N 98.67W
11/25/2018  M56 MPH          WOODS              OK   ASOS

            POST-FRONTAL WIND

&&

ZWINK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high wind. Local standard time, as filed.

High Wind, Woods

When
November 25, 9:10 AM CST
Where
Woods forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Measured at Freedom, OK mesonet.

High Wind, Comanche

When
November 25, 10:10 AM CST
Where
Comanche forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Measured at Medicine Park, OK mesonet.

High Wind, Tillman

When
November 25, 11:21 AM CST
Where
Tillman forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Measured at Frederick, OK.

High Wind, Kay

When
November 25, 12:35 PM CST
Where
Kay forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

Measured at Blackwell, OK.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, November 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 793649, 793650, 793653, 793654.